Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 170, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 20, 2018, 2:50 AM CDT for Bates County, Henry County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2018, 2:50 AM CDT (07:50 UTC)
- Expired
- Jul 20, 2018, 3:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bates County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 81 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 902 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
175
WUUS53 KEAX 200750
SVREAX
MOC013-083-200815-
/O.NEW.KEAX.SV.W.0170.180720T0750Z-180720T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
250 AM CDT FRI JUL 20 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southwestern Henry County in west central Missouri...
Southeastern Bates County in west central Missouri...
* Until 315 AM CDT.
* At 250 AM CDT, a severe thunderstorm was located 8 miles east of
Rich Hill, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Deepwater, Montrose and Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3804 9424 3805 9425 3806 9434 3822 9433
3828 9378 3820 9377 3821 9405 3803 9406
3805 9410 3804 9411 3806 9413 3804 9420
3805 9421 3804 9422 3803 9425
TIME...MOT...LOC 0750Z 266DEG 29KT 3813 9421
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
075
WWUS53 KEAX 200802
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
302 AM CDT FRI JUL 20 2018
MOC083-200811-
/O.CAN.KEAX.SV.W.0170.000000T0000Z-180720T0815Z/
Henry MO-
302 AM CDT FRI JUL 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HENRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3805 9410 3804 9411 3806 9413 3804 9420
3805 9420 3805 9421 3804 9424 3805 9425
3806 9427 3821 9425 3824 9407 3822 9408
3821 9405 3803 9406
TIME...MOT...LOC 0801Z 266DEG 29KT 3814 9409
$$
MOC013-200815-
/O.CON.KEAX.SV.W.0170.000000T0000Z-180720T0815Z/
Bates MO-
302 AM CDT FRI JUL 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR SOUTHEASTERN BATES COUNTY...
At 301 AM CDT, a severe thunderstorm was located near Appleton City,
or 14 miles east of Rich Hill, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3805 9410 3804 9411 3806 9413 3804 9420
3805 9420 3805 9421 3804 9424 3805 9425
3806 9427 3821 9425 3824 9407 3822 9408
3821 9405 3803 9406
TIME...MOT...LOC 0801Z 266DEG 29KT 3814 9409
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:59 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 19, 10:59 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1059 PM CDT Thu Jul 19 2018 .Discussion... Issued at 311 PM CDT THU JUL 19 2018 Active afternoon across west-central Missouri and eastern Kansas as a strongly unstable airmass interacts with passing midlevel vort maxes and numerous outflow boundaries. EAX radar shows multiple outflow boundaries from ongoing and earlier convection across the immediate KC Metro and points south, with numerous splitting supercells across southern portions of the Metro. In fact, we just received a healthy dose of golf ball sized hail here at the office, with baseball sized hail reported over in Lone Jack. Further to the west, TWX radar showing the next inbound cluster or organized storms moving into the Topeka area which if current movement trends persist, should arrive into the immediate KC Metro by 4 PM. Large hail and damaging winds will be possible with this cluster of storms as well, with latest radar trends suggesting the line of storms is beginning to take on bowing characteristics. If this upstream cluster maintains its intensity, its possible winds in excess of 75 mph will be possible over the KC Metro. Please refer to SPC Mesoscale Discussion #1087 for additional details. And if this were not enough, the region north- central Missouri is also being monitored for another watch as latest SPC mesoanalysis shows a well-defined instability axis extending up into southern Iowa. Southward extent of this activity remains in question, but latest CAMs to include the HRRR suggest isolated activity with increased ascent thanks to incoming shortwave energy in west-northwest flow aloft. By this evening, activity should gradually come to an end as main cold front off to our northwest moves through and eventually stalls south of our region. Between now and then however, the radar will remain active with all severe weather threats possible considering ample buoyancy and increased forcing for ascent as upper shortwave energy approaches. Aforementioned cold front to stall south of our region tonight, with latest models suggesting additional shwr/storm activity possible south of Route 50 through the predawn hours. Hydro concerns should remain low through the overnight as the terminus of the low-level jet is directed away from our region, but radar trends will need to be monitored. By tomorrow, a ridge of high pressure should start extending south into our region from the northern Plains, however models indicate low chance pops along the lingering front during the afternoon and evening hours. Beyond this, high pressure should take hold of the weather pattern with dry and pleasant conditions expected through much of the upcoming weekend as winds remain from the north and northeast. In fact, high temps through the weekend look to be mid to upper 80s, which will feel more than welcomed for many. && .Aviation...(For the 06Z TAFS through 06Z Friday Night) Issued at 1059 PM CDT THU JUL 19 2018 VFR conditions are expected to prevail over the next 24 hours. A few showers may be possible early this morning, but we do not expect them to impact the terminals. Lastly, while it's not included in the TAF at this time, we may have to amend in a bit of ground fog due to Wednesday's rain. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...32 Aviation...Cutter
Hazardous weather outlook, Jul 19, 4:59 AM CDT, 21 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 459 AM CDT Thu Jul 19 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 459 AM CDT Thu Jul 19 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight .Thunderstorms... Isolated to scattered thunderstorms will remain possible across portions of northeastern Kansas and northwestern Missouri through the morning. Into the afternoon, additional thunderstorm development is expected along the surface boundary across western Missouri into southern Iowa. Strong to severe storms are possible, with the greatest chance in central to northern Missouri. Damaging winds and hail are the primary concerns. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday No Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo Kurtz
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.